Advertisement

Reactions Weekly

, Volume 1714, Issue 1, pp 60–60 | Cite as

Aspirin/diphenhydramine/paracetamol overdose

Various toxicities following intentional overdose: 3 case reports
Case report
  • 82 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

In a case series, three women aged between 19−36 years, developed various toxicities secondary to diphenhydramine, aspirin [acetylsalicylic acid] or paracetamol [acetaminophen] toxicity following an intentional overdose of diphenhydramine, aspirin or paracetamol in a suicide attempt [time to reactions onsets not stated; not all routes and outcomes stated].

Case 1: A 19-year-old pregnant woman developed respiratory failure, wide QRS complex, tachycardia, dry mucous membranes, delirium, psychomotor agitation, confusion, worsening of delirium, onset of labour and vaginal bleeding secondary to diphenhydramine toxicity following an intentional diphenhydramine overdose in a suicide attempt. The woman at 27 weeks of gestation had a diagnosis of bipolar disorder and made...

Reference

  1. Shenai N, et al. Fetal Outcomes in Intentional Over-the-Counter Medication Overdoses in Pregnancy. Psychosomatics 59: 400-404, No. 4, Aug 2018. Available from: URL: http://doi.org/10.1016/j.psym.2017.11.007 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations